MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI 8GS, INT. W SP, ATT S/L; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI 8GS, INT. W SP, ATT S/L; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1878000
Medical Device Problem Codes Fracture (1260); Material Separation (1562); Migration (4003)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: the physical device was not returned for evaluation.Medical records were not provided.Therefore, the investigation is inconclusive for the reported fracture, material separation and migration as no objective evidence was provided for review.A definitive root cause could not be determined based upon the available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through litigation process that approximately sometime post a port placement, the catheter allegedly fractured and migrated to the heart.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the device was not returned for evaluation.Medical records were provided and reviewed.Approximately two years and seven days post port placement, chest x ray revealed that left chest port tubing was fractured, long segment of tubing was situated in the heart traversing the right atrium and ventricle with a smaller section of tubing in the left axilla.Around three months and seventeen days later, fluoroscopic guided endovascular foreign body retrieval was performed.The patient also had a broken catheter that was largest in the pulmonary artery.Grams were obtained which demonstrate small amount of thrombus formation surrounding the foreign body that was lodged in the left lower lobe pulmonary artery.There was no thrombus surrounding the catheter in the right pulmonary artery.Using a 24 mm trilobed loop snare the tip of the catheter was snared and removed from the right common femoral vein.Successful foreign body retrieval from the third order pulmonary artery without complications.Next non-functioning and broken catheter found to be dislodged which was removed.On the same date, left subclavian chest port removal was performed.Fluoroscopic confirmation of a complete removal of the broken catheter was performed.Final images demonstrated any residual catheter in the left upper chest.The patient tolerated the procedure well and there were no complications.Successful removal of left-sided-sided subcutaneously implanted chest port.Therefore, the investigation is confirmed for the reported fracture, material separation and migration.Furthermore, the clinical condition alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiry date: 03/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported through litigation process that approximately two years and seven days later post port placement procedure, the port had fractured and migrated to heart.Reportedly, the patient developed thrombosis.However, the current status of the patient is unknown.

Brand Name
POWERPORT MRI 8GS, INT. W SP, ATT S/L
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18569513
Report Number3006260740-2024-00162
Device Sequence Number12547687
Product Code LJT
UDI-Device Identifier00801741027246
UDI-Public(01)00801741027246
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1878000
Device Lot NumberREDZ2311
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexMale